Isotretinoin is pure Evil. NOT a drug, but controlled, legal poison

Hi Anna,

Welcome to our forum! I am sorry that your son has to go through this, but I am glad that he has a supportive mother. Unfortunately, it is true that in rare cases Isotretinoin among other endocrine disruptive drugs can cause severe and sometimes persistent side effects. We suspect that there must be a rare genetic predisposition that makes us susceptible to these drugs and are trying to get research going to find the molecular drivers…

Could you please tell us a bit more about the time frame? When did he take these doses, is he still on Isotretinoin or how long has it been since he quit?

4 Likes

Welcome to the forum Anna, its truly sad we all have to meet under this circumstances.

1 Like

I edited by answer above. I doubt these side effects are in any way whatsoever rare. I suspect there are 10s of thousands of cases of ED from Iso. What is worse is supplementing with T does not seem to help, there is no treatment. The Drs are helpless to help, even if you can get one to even consider the idea that the drug caused it. Literally getting ANYONE to admit that this is caused by the drug is the biggest problem, not to mention treat it. Maybe stem cells will help one day, but even that is in it’s infancy… I am in an never ending hysterical internal loop, IDK how bad my son will get. At this point he is still thinking Drs can help…

sorry to hear about this. Experimenting with anything that messes with hormones is dangerous.

Many people get worse taking other “anti androgen” substances and testosterone, etc.

it’s best to watch out for SSRI, propecia, 5htp, castor oil, etc anything that has 5AR inhibiting action.

we are currently trying to raise funds to further private research. would be very helpful if you can help us or know anyone that can.

other than that, we have 2 community projects- the survey (mods please let her know how long to wait before taking the survey) and the 23&me project, he can participate in.

the good news is your son is really young, and time is on his side.

PS- what’s his free testosterone? my free testosterone is high, and total T fluctuates between high and low, but it doesnt matter too much because free testosterone is more important from what i remember.

Are you saying your son has been off accutane almost 3 years @AnnaNim?

no, since September.

I do not think him being young is going to help. I have read so many stories of decades long issues, just longer for him to be damaged before he dies of old age…Men with ED/hormone issues since they took it in the 90’s. Fk This Drug.

In order to get money for private research, I would try rich people looking for a tax break, maybe old white men who have taken hair loss medications and have damaged libidos, but do not tell anyone. Our current house of reps perhaps (not really joking). One person is little money, a whole trust is another.
Maybe some big drug house would want to find a cure, as there is money in yet more meds for this issue. You would be hard pressed to trust the results, but there is money in medications. Roche outta do it, they could have money on both ends of this tragedy.

As for my son’s levels his Free T is 101.4 (47-244), T is 483 (310-1080), Sex Hor Bin Glo 32 (14-56). His Calcium is high and his alkaline phosphatase is low. Thyroid is normal. Liver BUN & Cre is normal, but I think higher than should be.

I have been hoping that he would be better, just a few months, the ole “Your body can heal itself”. No. No it can’t…

I didn’t mean young as in time he will get better Over time

But as in waiting for research to come around with some therapeutics is realistic for him especially when he has supportive family

However, we need to fundraiser hard, systematically and consistently.

You seem to have good ideas, would you be willing to discuss further on how to execute properly?

Mods please chime in if it violates any rules

I have no real idea how to get it done…yet. I might be able to think of some. It seems that ‘rich people’ will donate to causes that make them look good. I suspect that drug research for ED might not go so well (although betting many of them have their own issues). I wonder if some of the money that has been raised can be used to pay for the services of a person who can do this in an effective way. Grant money? This is sorta out of my league.

I feel that any effective research is still 10 years away. I saw others 10 years ago saying “in 5 years” but here we are. I have bottomed out. Profoundly depressed.

  1. it’s not just ED symptoms

Many of us, like me, have zero sexual symptoms. I have all mental. This is likely an epigenetic disease, not a sexual one

  1. the propecia research, which will likely (according to theory) apply to accutane and ssri, is under peer review. It’s already done and submitted. How long will the gene expression study take to be published now, I don’t know, it’s up to whoever does the peer review.

We’ve made a lot of progress but we are stalling due to funds.

Either way, there’s a 23&me project which we hope to study our genes. If there is proof that we are genetically susceptible, then funding would be easier for us.

There’s already a lot of compounds out there that may provide therapeutic relief to us, but, they are too dangerous for us to try without knowing where did it go wrong and how.

At least he stopped taking it, I stupidly thought doctors new better so I kept taking it.

Sort of feel a bit dumb about it as heaps of people didn’t take the full dose, I had people asking me if I was sick and I still kept taking it.

1 Like

We know that the Baylor study component (on penile malformation) that recently got released WAS under peer review. I don’t know if there are any indications that the genetic study is currently undergoing peer review.

It was my impression that the limiting factor was more about piquing scientist interests rather than funds at this point.

1 Like

Same here. I thought Accutane couldn’t possibly have been what caused PAS because I erroneously believed nothing that was THAT harmful would ever be used to treat something as benign as acne. I remember my grandmother being suspicious that I was on street drugs due to the bloodshot eyes, dark circles, red face, loss of personality, fatigue, etc… Nope, just a pimple pill.

To add insult to injury, I also believed at the time that no drug could have lasting side effects, leading me to totally discount Accutane as the cause of PAS when it continued for months after I quit.

Roche and dermatology played-up teenage acne as some horrifying, disfiguring, harmful disease using instances of only the most severe cases (a small percentage of Accutane patients) to push the drug and keep it on the market. …A big marketing farce that is destroying public health.

4 Likes

Welcome to the forum @AnnaNim. Good to see you made it here.

Please review the community guidelines and consider having your son complete the post drug symptoms survey if possible to contribute toward providing a clear picture PAS for the first time.

It is very important that you do not complete the survey in his place since there would be a disconnect between your interpretation of the range and severity of symptoms he has described, and his own.

We typically ask that patients, rather than their representative/guardian participate in forum discussion, but it is understandable in your case that you are seeking information as the guardian of a minor. …All good.

As a patient-operated site, we are doing what we can here to promote proper scientific investigation of “post-drug syndrome” with intentions of having a treatment or cure some day. I sincerely hope that this leads to your son not being subjected to living the type of life I have been forced to live by this abomination of a medicine.

5 posts were split to a new topic: Discussion about community 23andMe project and funding prosepective sequencing study

Hi @AnnaNim. I don’t have much advice to offer, just wanted to mention that I am also in Austin and have been suffering the last 8 years. Sadly many of the doctors I have visited in this city are either clueless or uninterested in our issue. I hope your son starts to see some improvement at least. Many people on here don’t necessary become cured but improve to manageable levels it seems

1 Like

Thank you. He still has hope. I have none. I am not sure which is worse. I have noticed that supplementing with T tends to not work (from what I’ve read). I was hoping that it was the Hail Mary for functioning, and if it was-well, I guess we would not all be so upset. Even the damn drs do not grasp how serious it is. The tricks to improve are a dartboard of conflicting and depressing issuses.

Dubya,
I feel that it will be years if ever and then it will be like, 'hey…look, there is a issue with sommme people" (that we can’t fit). I want treatment and I want banning of the drug. Considering this has been around since the 80s, I see neither. Forgive my despondency.

I don’t know how I can help. I am going to PUSH the MHRA UK Inquiry, as those numbers and awareness will transfer over into other areas, but it is far short of what I would like to see.

I will have him fill it out himself, as he knows more. He is an adult. He is hopefully and I hate to see what happens when that fades. All treatment ideas are all over the board.

1 Like

Well it’s good he his hopeful. Reducing stress and having a positive mindset is healthy no matter what disease you have.

1 Like